Oklahoma, 2019

Tornadoes and Flash Flooding in Oklahoma, May 1, 2019

May 1, 2019 · NWS OUN · 53 events in 11 counties and zones

Outflow boundaries from previous days storms provided focus for thunderstorm development with a variety of severe weather on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$167,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Outflow boundaries from previous days storms provided focus for thunderstorm development with a variety of severe weather on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 12:01 PM CST, 3 minutes earlier.

Area forecast discussion, May 1, 12:01 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
101 PM CDT Wed May 1 2019

.DISCUSSION...
See aviation.

&&

.AVIATION...
All of our terminals will remain under MVFR to IFR conditions
through the entire forecast period. A persisting storm system will
maintain low ceilings and periodic low visiblities mainly
occurring in rain. The next round of TSRA is expected to develop
between 19Z to 21Z which could affect our terminals in central
through southern Oklahoma and north Texas. The second and final
round of TSRA will be possible along the cold front which will be
pushing through between 06Z to 12Z, and may affect all of our
terminals. Surface winds will remain southeasterly across our
terminals, with a northeast wind shift occurring along the cold
front later tonight.

&&

.PREV DISCUSSION... /issued 655 AM CDT Wed May 1 2019/

DISCUSSION...
12Z TAFs.

AVIATION...
Widespread IFR ceilings are expected today. Additional showers and
thunderstorms are expected to develop this evening and overnight.

PREV DISCUSSION... /issued 420 AM CDT Wed May 1 2019/

DISCUSSION...
Elevated storms that formed across southwest Oklahoma and western
north Texas late yesterday, have increased in coverage overnight.
The stronger storms have produce marginally severe hail, heavy
rainfall, and gusty winds. A few CAMs that have a decent handle on
the current convection, linger storms across parts of southeast
Oklahoma through at least 15Z. Therefore, will likely extend the
current Flood Watch through about noon/1pm.

The area will remain on the southern fringe of broad cyclonic
flow through about Friday with upstream shortwave ridge going into
the weekend. This will result in a few more opportunities for
convection to develop before thunderstorm chances decrease going
into the weekend/early next week.

Compared with yesterday, forcing will be weaker with fewer storms
than Tuesday. The intersection of a dryline and remnant boundary
near western north Texas, may result in storm initiation during
the afternoon. How much upscale growth occurs across northern
Texas and southern Oklahoma is uncertain. However, moderate
instability and shear will certainly support the risk of severe
storms with the potential for very large hail, damaging winds, and
heavy rainfall.

Later this evening and overnight, a disturbance will move across the
central Rockies. This will help force another front across
Oklahoma during the evening and overnight. Will increase rain and
storm chances across northern Oklahoma, mainly for the overnight
period.

Another wave will approach and move across the southern and central
Plains late Thursday into Friday.  This will help sharpen an elevated
front, which may result in at least scattered showers and thunderstorms.

There are some indication that storms may form to the west of Oklahoma
late Saturday into early Sunday. With west to northwest flow
aloft, some of the storms may move into Oklahoma overnight
Saturday into Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  60  70  57 /  30  50  20  30
Hobart OK         75  58  67  55 /  20  50  20  40
Wichita Falls TX  77  62  75  61 /  40  30  30  40
Gage OK           67  48  65  48 /  10  70  10  50
Ponca City OK     71  56  68  55 /  20  70  20  30
Durant OK         77  64  78  63 /  60  60  50  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ023>032-037>048-
     050>052.

TX...Flood Watch through Thursday morning for TXZ085-086-088>090.

&&

12/23/68
Hazardous weather outlook, May 1, 11:16 AM CST, 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1216 PM CDT Wed May 1 2019

OKZ004>048-050>052-TXZ083>090-021730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CDT Wed May 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms today across
parts of western north Texas and southern Oklahoma. There is also
a slight risk for the rest of southern Oklahoma and portions of
central Oklahoma. A few marginally severe storms may develop
across northern Oklahoma.

Location...
The enhanced risk area is generally along and south of a Wichita
Falls to Seymour, Texas line. The slight risk area is generally
along and south of a line from near Vernon to Pauls Valley to
Durant.

Timing...
The most likely time for severe storms will be from 3 pm through
midnight.

Impacts...
Hail up to the size of baseballs.
Damaging winds up to 70 mph.
Excessive rainfall with flash flooding possible.

Discussion... This afternoon, thunderstorms will develop across
portions of north Texas, southern, and central Oklahoma. Storms
may become more numerous by late afternoon or evening. Other
storms may form across northern Oklahoma late this evening and
overnight, as a cold front moves across the area.

.Heavy Rain...
Heavy rainfall amounts could occur with thunderstorms this
afternoon and evening. Flooding is most likely in areas that have
saturated ground from previous rain. Widespread flash flooding is
unlikely, but localized flash flooding is likely to occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorms are possible across southern Oklahoma and north
Texas Thursday, and again across portions of the area Friday
through about Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 1, 10:08 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1108 AM CDT Wed May 1 2019

OKZ043-048-011645-
Coal OK-Atoka OK-
1108 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Coal and
northeastern Atoka Counties Until 1145 AM CDT...

AT 1106 AM CDT, a strong thunderstorm was located 4 miles east of
Coalgate, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3442 9614 3457 9625 3468 9606 3468 9589
      3459 9588 3459 9569
TIME...MOT...LOC 1606Z 235DEG 26KT 3453 9614

11
Local storm report, May 1, 10:42 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     FLASH FLOOD      7 SSW CENTRAL HIGH      34.51N 98.14W
04/30/2019                   STEPHENS           OK   OFFICIAL NWS OBS

            RIVER GAGE ALONG LITTLE BEAVER CREEK

&&

ZWINK
Local storm report, May 1, 10:54 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      TURNER FALLS            34.42N 97.15W
04/30/2019                   MURRAY             OK   OFFICIAL NWS OBS

            CONTINUED FLASH FLOODING ALONG HONEY CREEK, WITH ROAD
            CLOSURES.

&&

ZWINK
Special weather statement, May 1, 11:23 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1223 PM CDT Wed May 1 2019

OKZ027-039-040-011745-
Grady OK-Stephens OK-Garvin OK-
1223 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens and southwestern Garvin Counties Until 1245 PM CDT...

AT 1221 PM CDT, a strong thunderstorm was located 6 miles south of
Bray, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Bray, Elmore City, Velma, Katie, Foster, Pernell, Cox City and Erin
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3455 9792 3485 9765 3458 9733 3450 9755
      3451 9756 3450 9756 3443 9776
TIME...MOT...LOC 1721Z 223DEG 23KT 3455 9778

11
Special weather statement, May 1, 11:39 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 PM CDT Wed May 1 2019

OKZ027-039-040-011800-
Grady OK-Stephens OK-Garvin OK-
1239 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens and northwestern Garvin Counties Until 100 PM CDT...

AT 1238 PM CDT, a strong thunderstorm was located 7 miles east of
Bray, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Lindsay, Bray, Foster, Antioch, Erin Springs and Cox City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3463 9783 3486 9764 3486 9760 3470 9732
      3451 9767
TIME...MOT...LOC 1738Z 222DEG 23KT 3463 9769

11
Special weather statement, May 1, 11:39 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 PM CDT Wed May 1 2019

OKZ045-TXZ090-011800-
Jefferson OK-Clay TX-
1239 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Jefferson and
northeastern Clay Counties Until 100 PM CDT...

AT 1238 PM CDT, a strong thunderstorm was located 5 miles west of
Ryan, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Waurika, Ryan and Sugden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3392 9804 3402 9818 3424 9798 3405 9775
TIME...MOT...LOC 1738Z 226DEG 19KT 3401 9804

11

The radar

The Norman radar (KTLX), 103 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

32 hail, 10 flash flood, 6 thunderstorm wind, 5 tornado. Local standard time, as filed.

Hail, Stephens

When
May 1, 12:04 PM CST
Where
Stephens County, Velma
Measured
1.75 in hail
Reported by
Public
Coordinates
34.460, -97.670

Tornado, Jefferson

When
May 1, 12:26 PM CST
Where
Jefferson County, 4 mi SSW of Waurika
Rating
EFU
Path length
0.5 mi
Path width
20 yd
Reported by
Emergency Manager
Coordinates
34.117, -98.027

Spotters with the highway patrol and emergency management and storm chasers observed a brief tornado estimated to be about 4 miles south-southwest of Waurika. No damage was reported.

Tornado, Jefferson

When
May 1, 1:08 PM CST
Where
Jefferson County, 7 mi E of Addington
Rating
EFU
Path length
0.2 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.240, -97.847

Storms chasers observed a tornado estimated to be about 7 miles east of Addington. No damage was reported.

Hail, Stephens

When
May 1, 1:20 PM CST
Where
Stephens County, 5 mi WNW of Loco
Measured
2.39 in hail
Reported by
Storm Chaser
Coordinates
34.358, -97.761

Hail, Jefferson

When
May 1, 1:20 PM CST
Where
Jefferson County, 1 mi NNE of Waurika
Measured
2.38 in hail
Reported by
Public
Coordinates
34.183, -97.993

Hail, Garvin

When
May 1, 1:27 PM CST
Where
Garvin County, 2 mi S of Maysville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.791, -97.410

Hail, Garvin

When
May 1, 1:30 PM CST
Where
Garvin County, 2 mi E of Maysville
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -97.375

Hail, Jefferson

When
May 1, 1:35 PM CST
Where
Jefferson County, Cornish
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.160, -97.600

Hail, Carter

When
May 1, 1:38 PM CST
Where
Carter County, 4 mi NE of Healdton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.271, -97.441

Hail, McClain

When
May 1, 1:55 PM CST
Where
McClain County, 3 mi SSW of Washington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.020, -97.500

Hail, Stephens

When
May 1, 1:55 PM CST
Where
Stephens County, 6 mi ENE of Comanche
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.403, -97.873

Hail, McClain

When
May 1, 1:56 PM CST
Where
McClain County, 1 mi S of Washington
Measured
1 in hail
Reported by
Public
Coordinates
35.045, -97.480

Hail, Stephens

When
May 1, 1:57 PM CST
Where
Stephens County, 0.59 mi ESE of Countyline
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.448, -97.560

Hail, McClain

When
May 1, 2:00 PM CST
Where
McClain County, 3 mi SE of Goldsby
Measured
1 in hail
Reported by
Public
Coordinates
35.119, -97.442

Hail, McClain

When
May 1, 2:00 PM CST
Where
McClain County, 3 mi S of Washington
Measured
1 in hail
Reported by
Public
Coordinates
35.017, -97.480

Hail, Stephens

When
May 1, 2:01 PM CST
Where
Stephens County, 3 mi E of Comanche
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.370, -97.917

Hail, McClain

When
May 1, 2:10 PM CST
Where
McClain County, 2 mi N of Washington
Measured
1 in hail
Reported by
Public
Coordinates
35.089, -97.480

Hail, Jefferson

When
May 1, 2:15 PM CST
Where
Jefferson County, Addington
Measured
1.25 in hail
Reported by
Public
Coordinates
34.240, -97.970

Hail, Jefferson

When
May 1, 2:15 PM CST
Where
Jefferson County, 2 mi NE of Addington
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.261, -97.945

Hail, Love

When
May 1, 2:34 PM CST
Where
Love County, 5 mi N of Leon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.952, -97.430

Hail, Garvin

When
May 1, 3:10 PM CST
Where
Garvin County, Hennepin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.510, -97.350

Tornado, Love

When
May 1, 3:21 PM CST to 3:29 PM CST
Where
Love County, 5.28 mi W of Marietta to 2.12 mi W of Marietta
Rating
EF0
Path length
3.16 mi
Path width
50 yd
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.942, -97.212

Spotters and chasers observed a tornado west of Marietta. Emergency management reported tree damage about 5 miles west of Marietta, and a carport was damaged about 2 miles west of Marietta.

Tornado, Love

When
May 1, 3:46 PM CST to 3:48 PM CST
Where
Love County, 3.82 mi S of Overbrook to 3.89 mi WSW of Lake Murray Dam
Rating
EF0
Path length
0.75 mi
Path width
30 yd
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.015, -97.134

A tornado caused damage to trees about 5 miles north of Marietta near US Highway 77.

Hail, McClain

When
May 1, 3:55 PM CST
Where
McClain County, 5 mi S of Blanchard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.068, -97.660

Hail, McClain

When
May 1, 3:59 PM CST
Where
McClain County, 1 mi SSW of Blanchard
Measured
1 in hail
Reported by
Public
Coordinates
35.127, -97.667

Mping report.

Hail, McClain

When
May 1, 4:07 PM CST
Where
McClain County, 1 mi W of Blanchard
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
35.140, -97.678

Hail, Love

When
May 1, 4:11 PM CST
Where
Love County, 7.42 mi ESE of Lake Murray Dam
Measured
1 in hail
Reported by
Public
Coordinates
33.984, -96.943

Thunderstorm Wind, Love

When
May 1, 4:15 PM CST to 4:45 PM CST
Where
Love County, 4.2 mi S of Leon to 1.75 mi ESE of Burneyville
Measured
78 kt (90 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.820, -97.418

A large area of wind damage was observed across southern Love County from near the Red River south of Leon northeast and east toward Burneyville. Damage was primarily to trees, but one home suffered some roof damage and some power poles were damaged. The swath of damaging wind was up to 1.5 miles near and south of Burneyville. Some tree trunks were snapped about 4 miles east of Leon and also just southwest of Burneyville. An EF1 tornado was also embedded within this area of damaging winds (see separate Storm Data entry).

Tornado, Love

When
May 1, 4:17 PM CST to 4:26 PM CST
Where
Love County, 3.82 mi SSE of Leon to 1.44 mi W of Burneyville
Rating
EF1
Path length
6.8 mi
Path width
150 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.833, -97.395

A tornado moved northeast in Love County embedded within a larger area of damaging winds. Although most of the damage was to trees, one mobile home was blown off of it's foundation and destroyed about 3.5 miles east-southeast of Leon.

Hail, Grady

When
May 1, 4:18 PM CST
Where
Grady County, Bridge Creek
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.230, -97.720

Hail, Marshall

When
May 1, 4:19 PM CST
Where
Marshall County, 2 mi SW of Madill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.069, -96.795

Hail, Grady

When
May 1, 4:21 PM CST
Where
Grady County, 1 mi NNW of Bridge Creek
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.243, -97.727

Hail, Grady

When
May 1, 4:21 PM CST
Where
Grady County, 2 mi S of Tuttle
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.261, -97.810

Hail, Grady

When
May 1, 4:26 PM CST
Where
Grady County, 4.51 mi N of Bridge Creek
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
35.295, -97.722

Roof totaled due to hail damage. Time estimate from radar.

Thunderstorm Wind, Love

When
May 1, 4:35 PM CST
Where
Love County, 4 mi SE of Leon
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.839, -97.381

Power lines and trees down in the 26000 block of Lake Road in Jimtown.

Hail, Grady

When
May 1, 4:36 PM CST
Where
Grady County, 2 mi SE of Minco
Measured
1 in hail
Reported by
Public
Coordinates
35.289, -97.915

Thunderstorm Wind, Love

When
May 1, 4:45 PM CST
Where
Love County, 2 mi SE of Burneyville
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.889, -97.275

Thunderstorm Wind, Love

When
May 1, 4:50 PM CST
Where
Love County, 1 mi WNW of Marietta
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.946, -97.136

Media reported 60 to 70 mph winds.

Hail, Marshall

When
May 1, 5:10 PM CST
Where
Marshall County, 4 mi SSE of Kingston
Measured
2 in hail
Reported by
Public
Coordinates
33.947, -96.693

Mping report of golfball to 2 inch hail.

Flash Flood, Love

When
May 1, 5:11 PM CST
Where
Love County, 3.28 mi W of Overbrook to 3.29 mi W of Overbrook
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.069, -97.197

Marsden road closed approximately half a mile south of South County Line Road due to high water. Flooding on Highway 96 approximately 3 miles south of highway 32.

Thunderstorm Wind, Marshall

When
May 1, 5:24 PM CST
Where
Marshall County, 1 mi E of Madill
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.090, -96.752

Trees down in Madill.

Thunderstorm Wind, Marshall

When
May 1, 5:24 PM CST
Where
Marshall County, Madill
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.090, -96.770

Power Pole snapped in Madill along 16th street just south of Highway 70.

Flash Flood, Marshall

When
May 1, 5:27 PM CST
Where
Marshall County, Madill to 0.38 mi NNW of Madill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.090, -96.770

About a foot and a half of water over roads.

Flash Flood, Stephens

When
May 1, 5:30 PM CST
Where
Stephens County, 6.21 mi WNW of Loco to 6.31 mi WNW of Loco
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
34.377, -97.772

A man was swept away and killed by swift moving flood waters while on an ATV checking his fields. Time of occurrence is estimated from various media reports and when the call to local emergency officials was placed.

Flash Flood, Coal

When
May 1, 5:36 PM CST
Where
Coal County, 0.75 mi SSE of Lehigh to 0.81 mi SSE of Lehigh
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.459, -96.217

Localized flooding with water covering the roadway on SH 3 south of Lehigh.

Flash Flood, Coal

When
May 1, 5:36 PM CST
Where
Coal County, 0.75 mi SSE of Lehigh to 0.81 mi SSE of Lehigh
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.459, -96.217

Localized flooding with water covering the roadway on SH 3 south of Lehigh.

Flash Flood, Coal

When
May 1, 5:36 PM CST
Where
Coal County, 0.75 mi SSE of Lehigh to 0.81 mi SSE of Lehigh
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.459, -96.217

Localized flooding with water covering the roadway on SH 3 south of Lehigh.

Flash Flood, Love

When
May 1, 5:48 PM CST
Where
Love County, 6.33 mi WSW of Overbrook to 6.53 mi WSW of Overbrook
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.026, -97.237

Oswalt road is being shut down 3 miles west of Marsden road.

Flash Flood, Johnston

When
May 1, 6:04 PM CST
Where
Johnston County, 3.59 mi E of Tishomingo to 3.61 mi E of Tishomingo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.235, -96.617

Highway 78 at Bullard Chapel Road has water 3 inches deep over it.

Flash Flood, Marshall

When
May 1, 6:11 PM CST
Where
Marshall County, 4 mi SSE of Kingston to 2.8 mi SW of Woodville
Cause
Heavy Rain
Reported by
Public
Coordinates
33.947, -96.693

Street flooding reported from MPING.

Hail, Bryan

When
May 1, 6:19 PM CST
Where
Bryan County, Blue
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.000, -96.230

Hail, Bryan

When
May 1, 6:19 PM CST
Where
Bryan County, 1 mi N of Utica
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.914, -96.220

Flash Flood, Bryan

When
May 1, 6:40 PM CST
Where
Bryan County, 4.59 mi N of Durant Eaker Arpt to 4.61 mi N of Durant Eaker Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
33.996, -96.387

Video of completely flooded roadway on Beech Street between 10th and 11th streets in Durant.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Stephens2019-05-0157MaleOutside/Open AreasDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822427, 829267, 829271, 822433, 822435, 822451, 822460, 822464, 822465, 822467, 822468, 822469, 822470, 822471, 822472, 822473, 822474, 822477, 822478, 822480, 822481, 829275, 829277, 822482, 822483, 822485, 822487, 829291, 829285, 822653, 822654, 822655, 822660, 828967, 822729, 822731, 822733, 822734, 822738, 822740, and more.